×

zbMATH — the first resource for mathematics

\(\alpha\)-well-posedness for Nash equilibria and for optimization problems with Nash equilibrium constraints. (English) Zbl 1105.49029
Summary: We present the concepts of \(\alpha\)-well-posedness for parametric noncooperative games and for optimization problems with constraints defined by parametric Nash equilibria. We investigate some classes of functions that ensure these types of well-posedness and the connections with \(\alpha\)-well-posedness for variational inequalities and optimization problems with variational inequality constraints.

MSC:
49K40 Sensitivity, stability, well-posedness
49J40 Variational inequalities
91A99 Game theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Auslender A. (1976) Optimisation: Méthodes Numériques. Masson, Paris
[2] Baiocchi C., Capelo A. (1984) Variational and quasivariational inequalities, applications to free boundary problems. Wiley, New-York · Zbl 0551.49007
[3] Basar T., Olsder G.J. (1995) Dynamic noncooperative games, 2nd edn. Academic Press, New York · Zbl 0479.90085
[4] Brânzei R., Mallozzi L., Tijs S. (2003) Supermodular and potential games. J. Math. Econ. 39, 39–49 · Zbl 1041.91004 · doi:10.1016/S0304-4068(02)00082-4
[5] Cavazzuti E., Morgan J. (1983). Well-posed saddle-point problems. In: Hiriart -Urruty J.B., Oettli W., Stoer J. (eds). optimization theory and algorithms, Lecture Notes in Pure and Applied Mathematics, vol. 86, M. Dekker, New York, pp. 61–76 · Zbl 0519.49015
[6] Cavazzuti E., Pacchiarotti N. (1986) Convergence of nash equilibria. Boll. UMI 5B, 247–266 · Zbl 0603.90142
[7] Crouzeix J.P. (1997) Pseudomonotone variational inequality problems: existence of solutions. Math. Programming Ser. A 78(3): 305–314 · Zbl 0887.90167
[8] Debreu G. (1952) A social equilibrium existence theorem. Proc. Nat. Acad. Sci. USA 38, 886–893 · Zbl 0047.38804 · doi:10.1073/pnas.38.10.886
[9] Del Prete, I., Lignola, M.B., Morgan, J. New concepts of well-posedness for optimization problems with variational inequality constraints. J. Inequalities Pure Appl. Math. 4(1), art.5 (2003) · Zbl 1029.49024
[10] Dempe S. (2002) Foundations of Bilevel Programming, Nonconvex Optimization and its Applications, vol. 61. Kluwer Academic Publishers, Dordrecht · Zbl 1038.90097
[11] Dontchev A.L., Zolezzi T. (1993) Well-posed Optimization Problems, Lectures Notes in Math., vol. 1543. Springer Verlag, Berlin · Zbl 0797.49001
[12] Ekeland, I., Temam, R. Convex Analysis and Variational Problems, Studies in Mathematics and Applications. North Holland, Aserterdam (1976) · Zbl 0322.90046
[13] Facchinei, F., Pang, J.S. Finite-Dimensional Variational Inequalities and Complementarity Problems, Springer Series in Operations Research, XXXII, vols. I and II. Springer Verlag, Berlin (2003)
[14] Fukushima M. (1992) Equivalent differentiable optimization problem and descent method for symmetric variational inequalities. Mathe. Programming 53, 99–110 · Zbl 0756.90081 · doi:10.1007/BF01585696
[15] Hadjisavvas, N., Schaible S. Quasimonotonicity and Pseudo monotonicity in Variational Inequalities and Equilibrium Problems, Generalized Convexity, Generalized Monotonicity: Recent Results (Luminy, 1996) Nonconvex Optim. Appl., vol. 27. pp. 257–275. Kluwer Acad. Publ., Dordrecht (1998) · Zbl 0946.49005
[16] Kuratowski K. (1968) Topology, vol. I and II. Academic Press, New York London · Zbl 0155.50201
[17] Lignola M.B. (2003) Application of a K.K.M. theorem to fixed points and Nash equilibria. Atti del Seminario Matematico e Fisico dell’Universit di Modena LI, 139–148 · Zbl 1098.54036
[18] Lignola, M.B., Morgan, J. Existence of Solutions to Generalized Bilevel Programming Problem. In: Migdalas, A., Pardalos, P.M., Varbrand, P. (eds.) Multilevel Programming-Algorithms and Applications, pp. 315–332. Kluwer Academic Publishers (1998) · Zbl 0896.90164
[19] Lignola M.B., Morgan J. (2000) Well-posedness for optimization problems with constraints defined by variational inequality having a unique solution. J. Global Optimiz. 16(1): 57–67 · Zbl 0960.90079 · doi:10.1023/A:1008370910807
[20] Lignola M.B., Morgan J. (2002). Existence of Solutions to Bilevel Variational Problems in Banach Spaces, Equilibrium Problems. In: Giannessi F., Maugeri A., Pardalos P. (eds). Nonsmooth Optimization and Variational Inequality Models. Kluwer Academic Publisher, Dordrecht · Zbl 1116.90403
[21] Lignola M.B., Morgan J. (2001). Approximate solutions and \(\alpha\)-well-posedness for variational inequalities and nash equilibria. In: Zaccour G. (eds). Decision and Control in Management Science. Kluwer Academic Publisher, Dordrecht, pp. 367–378
[22] Lignola, M.B., Morgan, J. Existence for Optimization Problems with Equilibrium Constraints in Reflexive Banach Spaces, Optimization in Economics, Finance and Industry (Verona, 2001), pp. 15–35. Datanova, Milan, (2002) · Zbl 1116.90403
[23] Loridan P., Morgan J. (1996) A theoretical approximation scheme for stackelberg problems. J. Opt. Theory Appl. 61(1): 95–110 · Zbl 0642.90107 · doi:10.1007/BF00940846
[24] Loridan P., Morgan J. (1996) Weak via strong stackelberg problem: new results, in hierarchical and bilevel programming. J. Global Optim. 8(3): 263–287 · Zbl 0861.90151 · doi:10.1007/BF00121269
[25] Luo Z.Q., Pang J.S., Ralph D. (1996) Mathematical Programs with Equilibrium Constraints. Cambridge University press, Cambridge · Zbl 0870.90092
[26] Margiocco M., Patrone F., Pusillo L. (1997) A new approach to Tikhonov well-posedness for Nash equilibria. Optimization 40, 385–400 · Zbl 0881.90136 · doi:10.1080/02331939708844321
[27] Monderer P., Shapley L. (1996) Potential games. Games Econ. Behav. 14, 124–43 · Zbl 0862.90137 · doi:10.1006/game.1996.0044
[28] Morgan J. (1989). Constrained well-posed two-level optimization problem. In: Clarke F.H., Demyanov V.F., Giannessi F. (eds). Non-smooth optimization and related topics. Plenum Press, New-York, pp. 307–325 · Zbl 0786.90112
[29] Morgan J., Raucci R. (1999) New convergence results for nash equilibria. J. Convex Anal. 6(2): 377–385 · Zbl 1034.91022
[30] Morgan J., Raucci R. (2002) Lower semicontinuity for approximate social nash equilibria. Int. J. Game Theory 31, 499–509 · Zbl 1072.91001 · doi:10.1007/s001820300134
[31] Morgan J., Scalzo V. Pseudocontinuity in optimization and non-zero sum games. J. Optimiz. Theory Appl. 120(2): (2004) · Zbl 1090.91006
[32] Nash J.F. Jr. (1950) Equilibrium points in n-person games. Proc. Nat. Acad. Sci. USA 36, 48–49 · Zbl 0036.01104 · doi:10.1073/pnas.36.1.48
[33] Outrata, J., Kocvara, M., Zowe, J. Nonsmooth Approach to Optimization Problems with Equilibrium Constraints. Theory, applications and numerical results. Nonconvex Optimization and its Applications, vol. 28. Kluwer Academic Publishers, Dordrecht (1998) · Zbl 0947.90093
[34] Rosen J.B. (1965) Existence and uniqueness of equilibrium points for concave N-person games. Econometrica 33(3): 520–534 · Zbl 0142.17603 · doi:10.2307/1911749
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.